Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Mobile, AL

June 9, 2025Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jun 9, 2025, 2:15 AM CDT for Santa Rosa County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2025, 2:15 AM CDT (07:15 UTC)
Expired
Jun 9, 2025, 5:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:00 AM CDTFLASH FLOOD1 E Jay, FLFlooding reported at several points east of Jay, including intersections of Dobson and Morristown Rds.
Jun 9, 3:45 AM CDTFLASH FLOOD1 Ne Jay, FLSanta Rosa County reports a road closure of SR-89 between Pine Level Church Rd and Chumuckla Highway near Jay due to flooding. No injuries have been reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WGUS54 KMOB 090715
FFWMOB
FLC113-091015-
/O.NEW.KMOB.FF.W.0019.250609T0715Z-250609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
215 AM CDT Mon Jun 9 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Northwestern Santa Rosa County in northwestern Florida...

* Until 515 AM CDT.

* At 215 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jay, Fidelis, Berrydale, Dixonville, Mount Carmel, Cobbtown, 
  Sellersville, McLellan and Brownsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3097 8684 3090 8688 3086 8693 3087 8709
      3088 8725 3089 8729 3092 8728 3093 8726
      3095 8724 3098 8719 3100 8716 3100 8694
      3098 8685

FLASH FLOOD...RADAR INDICATED

$$

JP
1 follow-up statement
284 
WGUS74 KMOB 090812
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
312 AM CDT Mon Jun 9 2025

FLC113-091015-
/O.CON.KMOB.FF.W.0019.000000T0000Z-250609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Rosa FL-
312 AM CDT Mon Jun 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS 
MORNING FOR NORTHWESTERN SANTA ROSA COUNTY...

At 312 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 4 and 6 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Jay, Fidelis, Berrydale, Dixonville, Mount Carmel, Cobbtown, 
  Sellersville, McLellan and Brownsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3097 8684 3090 8688 3086 8693 3087 8709
      3088 8725 3089 8729 3092 8728 3093 8726
      3095 8724 3098 8719 3100 8716 3100 8694
      3098 8685

FLASH FLOOD...RADAR INDICATED

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:49 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 9, 12:49 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1249 AM CDT Mon Jun 9 2025

...New Aviation...

.DISCUSSION...
Issued at 217 PM CDT Sun Jun 8 2025

Through Monday Night...

The northeastern flank of an upper level ridge from the western
half of the Gulf to northern Mexico, is beginning to erode and
become suppressed to the southwest as an upper low/upper trof over
the northern and central CONUS begins to amplify and dig
southward. As a result, the active zone of the westerlies aloft we
have been seeing over the past couple days mainly to our north is
now beginning to sink southward which will put the forecast area
in the cross- hairs to see more in the way of active weather as we
open the work week. Forecasters are seeing a train of convective
complexes aligned from central AL, westward across LA to the Red
River Valley of TX/OK. This activity is sinking slight southward
at the base of the evolving long-wave trof. The high resolution
ensembles of the CAMs show a resurgence in convective coverage
during the remainder of the afternoon within a sufficiently warm,
deeply moist, and unstable environment. PWAT's on the order of 1.9
to 2.1" is well above 2 standard deviations above the
climatological means for June 8th. There are indications that an
old meso-scale outflow boundary from convection to the north will
sink southward to the coast late in the afternoon and begin to
stall along the coastal counties tonight. This feature will serve
as a focus for continued convective initiation and there are
concerns we could see repeated storm motions over the same areas
which would favor localized flooding in lower-lying/urban areas
subject to poor drainage. Considering this, the National Centers
have issued a slight risk of excessive rainfall.

SPC has our entire area in a Marginal Risk of severe weather
through tonight. A few severe storms may exhibit bowing segments
with damaging winds being the main threat. A more robust energy
maximum at the base of the upper trof looks to pivot eastward
through the area on Monday. Considering the persistent warm,
moist, unstable environment for this feature to operate on along
with hard to resolve meso-scale outflow boundaries draped over the
area, severe storms Monday is at Slight Risk.

We have seen the latest rip current guidance breaching into low
end high categories along our beaches through early Monday.
Reports from a few beach services are reporting red flags and
thus, we have issued a rip current statement for High Rip Currents
through Monday afternoon. /10

Tuesday Through Sunday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue
through early Wednesday. Several more rounds of showers and storms
are expected to develop during the Tuesday through Wednesday
morning time-frame as the shortwaves move across the area. Cannot
rule out at least one more MCS that may attempt to develop and
move through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days with receipt of new hi-
res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summer-time pattern, with
scattered to locally numerous pulse-type storms developing during
the afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer. /96

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Mon Jun 9 2025

A large cluster of thunderstorms continues to increase in coverage
along a stalled boundary just north of I-10 and south of Highway
84, resulting in localized IFR to LIFR visbys and MVFR ceilings.
Gusty winds to 40 knots and small hail will also be possible with
these storms. Overall the coverage of thunderstorms will decrease
Monday morning, before likely returning in the afternoon as a line
of storms moves from west to east across our area. Winds will be
light out of the southwest tonight increasing to around 10 knots
with gusts to around 20 knots on Monday. /22

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out into the open Gulf should
exercise caution into Monday due to moderate westerly to
southwesterly winds of 15-20 knots. An increase in coverage of
showers and storms will occur tonight through Thursday and
mariners should be prepared for stronger storms that will bring
higher winds and low visibilities. Mariners should also be aware
that waterspouts are also possible during morning activity near
the coast. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  87  71  90  71  90  74  89 /  70  90  50  70  20  70  20  70
Pensacola   75  87  74  88  75  88  77  88 /  80  90  50  70  30  60  30  70
Destin      77  88  77  89  78  89  79  90 /  80  90  50  70  40  50  40  70
Evergreen   69  87  68  90  69  92  71  92 /  80  90  40  70  20  60  20  70
Waynesboro  67  85  67  88  68  91  70  91 /  70  80  30  60  10  70  20  70
Camden      67  83  66  86  68  89  70  89 /  80  70  30  60  10  60  20  60
Crestview   71  89  69  90  70  92  71  92 /  80  90  40  70  20  70  20  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 9:22 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CDT Sun Jun 8 2025

FLZ203-205-090300-
Okaloosa Inland FL-Santa Rosa Inland FL-
922 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 1000 PM CDT...

At 921 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Riverview, or 15 miles southeast of Brewton,
moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8710 3099 8694 3088 8666 3079 8664
      3071 8671 3070 8681
TIME...MOT...LOC 0221Z 301DEG 18KT 3091 8694

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 10:06 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1006 PM CDT Sun Jun 8 2025

FLZ205-090345-
Okaloosa Inland FL-
1006 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1045 PM CDT...

At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baker, or 8 miles west of Crestview, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 8649 3054 8659 3071 8679 3083 8679
      3089 8674 3078 8644 3069 8643
TIME...MOT...LOC 0306Z 301DEG 18KT 3079 8672

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 11:51 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1151 PM CDT Sun Jun 8 2025

FLZ205-090530-
Okaloosa Inland FL-
1151 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Crestview. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8677 3082 8678 3086 8648 3058 8643
TIME...MOT...LOC 0451Z 243DEG 2KT 3072 8664

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 9, 1:44 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
144 AM CDT Mon Jun 9 2025

ALZ053-055-056-059-261-262-FLZ201-203-090745-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Mobile Inland AL-Escambia Inland FL-Santa Rosa Inland FL-
144 AM CDT Mon Jun 9 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...ESCAMBIA...SOUTH CENTRAL
CLARKE...SOUTHWESTERN CONECUH...NORTHWESTERN SANTA ROSA AND NORTH
CENTRAL ESCAMBIA COUNTIES THROUGH 245 AM CDT...

At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of I65 And AL 113 to 14 miles
northwest of McCullough to 4 miles northeast of Chunchula. Movement
was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atmore, Brewton, Century, Flomaton, Chunchula, Stockton, McCullough,
East Brewton, Axis, Mount Vernon, Jay, Pollard, Riverview, I65 And CR
1, I65 And AL 113, I65 And AL 21, Movico, and Poarch Creek
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 8739 3102 8744 3102 8779 3090 8802
      3091 8829 3117 8799 3116 8794 3121 8795
      3130 8785 3130 8733 3123 8699 3084 8703
TIME...MOT...LOC 0643Z 264DEG 14KT 3127 8733 3126 8774 3097 8815

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:22 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 8, 10:06 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 8, 11:51 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 9, 12:04 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:05 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:07 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 3:05 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 7:24 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 9:13 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa48 hr
Jun 9, 10:54 AM CDTSpecial Weather StatementMOBOkaloosa51 min
Jun 9, 11:41 AM CDTSpecial Weather StatementMOBOkaloosa34 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.